×

zbMATH — the first resource for mathematics

The entropic Erdős-Kac limit theorem. (English) Zbl 1335.60018
Authors’ abstract: We prove entropic and total variation versions of the Erdős-Kac limit theorem for the maximum of the partial sums of i.i.d. random variables with densities.

MSC:
60F05 Central limit and other weak theorems
60G70 Extreme value theory; extremal stochastic processes
60G50 Sums of independent random variables; random walks
60E10 Characteristic functions; other transforms
94A15 Information theory (general)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aleshkyavichene, AK, Local theorems for the maximum of sums of independent identically distributed random variables, Litovsk. Mat. Sb., 13, 5-21, (1973) · Zbl 0264.60012
[2] Aleshkyavichene, AK, Local limit theorems for the density function of the maximum of sums of independent random variables, Theory Probab. Appl., 21, 449-469, (1977) · Zbl 0368.60062
[3] Artstein, S; Ball, KM; Barthe, F; Naor, A, On the rate of convergence in the entropic central limit theorem, Probab. Theory Relat. Fields, 129, 381-390, (2004) · Zbl 1055.94004
[4] Barron, AR, Entropy and the central limit theorem, Ann. Probab., 14, 336-342, (1986) · Zbl 0599.60024
[5] Bhattacharya, R.N., Rao, R.R.: Normal Approximation and Asymptotic Expansions. Wiley, New York (1976) · Zbl 0331.41023
[6] Bobkov, SG; Chistyakov, GP; Götze, F, Non-uniform bounds in local limit theorems in case of fractional moments I, Math. Methods Stat., 20, 171-191, (2011) · Zbl 1239.60016
[7] Bobkov, SG; Chistyakov, GP; Götze, F, Non-uniform bounds in local limit theorems in case of fractional moments II, Math. Methods Stat., 20, 269-287, (2011) · Zbl 1307.60010
[8] Bobkov, S.G., Chistyakov, G.P., Götze, F.: Rate of convergence and Edgeworth-type expansion in the entropic central limit theorem. Ann. Probab. 41(4), 2479-2512 (2011) · Zbl 1296.60051
[9] Bobkov, S.G., Chistyakov, G.P., Götze, F.: Convergence to stable laws in relative entropy. J. Theor. Prob. 26(3), 803-818 (2013) · Zbl 1288.60055
[10] Csiszár, I, Information-type measures of difference of probability distributions and indirect observations, Stud. Sci. Math. Hungar., 2, 299-318, (1967) · Zbl 0157.25802
[11] Dembo, A; Cover, TM; Thomas, JA, Information-theoretic inequalities, IEEE Trans. Inf. Theory, 37, 1501-1518, (1991) · Zbl 0741.94001
[12] Erdős, P; Kac, M, On certain limit theorems of the theory of probability, Bull. Am. Math. Soc., 52, 292-302, (1946) · Zbl 0063.01274
[13] Fedotov, AA; Harremoës, P; Topsøe, F, Refinements of pinsker’s inequality, IEEE Trans. Inf. Theory, 49, 1491-1498, (2003) · Zbl 1063.94017
[14] Feller, W.: An Introduction to Probability Theory and its Applications, vol. II, 2nd edn. Wiley, New York (1971) · Zbl 0219.60003
[15] Ibragimov, I.A., Linnik, Y.V.: Independent and stationary sequences of random variables. Izdat. “Nauka”, Moscow (1965) · Zbl 0063.01274
[16] Johnson, O.: Information Theory and the Central Limit Theorem. Imperial College Press, London (2004) · Zbl 1061.60019
[17] Johnson, O; Barron, A, Fisher information inequalities and the central limit theorem, Probab. Theory Relat. Fields, 129, 391-409, (2004) · Zbl 1047.62005
[18] Kallenberg, O.: Foundations of Modern Probability, 2nd edn. Springer, New York (2002) · Zbl 0996.60001
[19] Kontoyiannis, I; Harremoës, P; Johnson, O, Entropy and the law of small numbers, IEEE Trans. Inf. Theory, 51, 466-472, (2005) · Zbl 1297.94016
[20] Kullback, S, A lower bound for discrimination in terms of variation, IEEE Trans. Inf. Theory, T-13, 126-127, (1967)
[21] Nagaev, SV, An estimate of the rate of convergence of the distribution of the maximum of the sums of independent random variables, Sib. Math. J., 10, 443-458, (1969) · Zbl 0214.18105
[22] Nagaev, SV, On the speed of convergence of the distribution of the maximum sums of independent random variables, Theory Probab. Appl., 15, 309-314, (1970) · Zbl 0227.60017
[23] Nagaev, SV, On the speed of convergence in a boundary problem I, Theory Probab. Appl., 15, 163-186, (1970) · Zbl 0222.60015
[24] Nagaev, SV; Eppel, MS, On a local limit theorem for the maximum of sums of independent random variables, Theory Probab. Appl., 21, 384-385, (1976) · Zbl 0367.60053
[25] Naudziuniene, VV, Nonuniform estimates of convergence rate in local limit theorems for densities of the maximum of sums of independent random variables, Lith. Math. J., 17, 244-258, (1977) · Zbl 0404.60033
[26] Petrov, V.V.: Sums of Independent Random Variables. Springer, New York (1975) · Zbl 0322.60043
[27] Pinsker, M.S.: Information and Information Stability of Random Variables and Processes. Holden-Day Inc., San Francisco (1964) · Zbl 0125.09202
[28] Sirazhdinov, SH; Mamatov, M, On Mean convergence for densities, Theory Probab. Appl., 7, 433-437, (1962) · Zbl 0302.60015
[29] Wachtel, V, Local limit theorem for the maximum of asymptotically stable random walks, Probab. Theory Relat. Fields, 152, 407-424, (2012) · Zbl 1237.60039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.